Moods during IVF cycle - IVF.ca Forums

Jump to content







Photo

Moods during IVF cycle

Posted by Myrtle , 28 October 2013 · 1007 views

ivf depressed long protocol bcp dexamethasone sad moody anxious tired
I have barely begun this cycle of IVF and I am already feeling extremely different this time around.  This is our third and final go, and I am quite relieved to be done with IVFs in the near future.  I have started the birth control, the dexamethasone, and the baby aspirin daily now for about 9 days, and I am feeling tired, sleepy, and I think a bit depressed.  ???
 
I normally suffer from anxiety/panic disorder and have been taking medication for that for years since my early 20s.  At the end of the second IVF, I started to have depression.  I really have not had much depression in my life and that was very weird for me.  I started taking sertraline, which not only lifted my depression but also helped my anxiety greatly.  
 
Anyways, so here I am, only one week in,  and I fall asleep and sleep soundly every night.  I am kind of sleepy all day with little motivation, but I still can enjoy things, I just don't feel as motivated to do them.  I feel like I've been made lazy or something.  
 
I'm not even as interested in EATING!!!  Which is so odd for me, since during the last IVFs I turned to food to feed my anxiety.  I am still not convinced this is depression, as it could also be anxiety, or maybe just some weird side effect of the bcp or dexamethasone or mixture....????
 
I do feel not worried about much, not just the IVF outcome, but not much really.  This is definitely a very marked change in my thinking and mood in just the last two weeks.  I feel like I am walking in a fog and not quite able to get back into reality where my real feelings are.  
 
I keep doing things to pull me back and keep me in the present but time seems to be going very slowly for me right now.  It is just very strange.  




Depression and anxiety can manifest in different ways.

Could this be depression? Possibly.

Could this be internalised stress related to embarking on a final cycle? Possibly.

Could this be the side effects of the medication? Possibly.

It could be a combination of a little bit of everything. It is not always an easy path but, like so many of us, you already know that.

If your clinic has a counsellor who specialises in anxiety-related issues and infertility, it could certainly help release some of the stress and pressure.

The first clinic I went to made counselling mandatory. At first I really did not see the merits, but it actually helped in some surprising and beneficial ways.

In any case, you are a strong woman for continuing to move forward.

All the best to you this cycle and wishing you better days ahead.
    • Myrtle likes this

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Search My Blog

My Friends' Blogs

Categories

Latest Visitors

  • Photo
    BabyforQ
    08 Sep 2020 - 07:40
  • Photo
    crumples
    26 Aug 2020 - 09:36
  • Photo
    Precious_Baby
    15 Aug 2020 - 22:41
  • Photo
    brea
    22 Jul 2020 - 13:53
  • Photo
    Paris2020
    20 Jul 2020 - 10:24